MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the 2nd of 2 reports.Subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization of an aneurysm located on the acom (anterior communicating artery) with sub arachnoidid bleeding, when placing the 4th coil, the 4th coil came out of the microcatheter stiff and stretched.Attempt was made to place the 4th coil but it broke off when trying to remove again.Eventually, the 4th coil was retrieved with the microcatheter, removing at the same time the 3rd implanted coil (subject device) that was locked to the 4th coil.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned protruding from an sl-10 microcatheter with another target coil.Visual and microscopic examination of the returned device confirmed that the coil had been detached electrolytically.It was also noted that the main coil was kinked/bent.The main coil was determined to have been placed successfully without issue initially.Issues were then experienced during placement of a subsequent target coil which caused the coil to be dislodged and removed with the microcatheter and the subsequent target coil.An assignable cause of caused by other will be assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7792367
Report Number3008881809-2018-00357
Device Sequence Number1249308
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public04546540675880
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberM0035423060
Device Lot Number19949048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER( STRYKER); TARGET COIL (STRYKER); EXCELSIOR SL-10 MICROCATHETER( STRYKER); TARGET COIL (STRYKER)